Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 27, 2008, 7:06 PM CDT for 4 counties in Illinois; Gibson County, Posey County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 7:06 PM CDT (00:06 UTC)
- Expired
- Jun 27, 2008, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 15 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 5:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 280006 TORPAH ILC047-185-191-193-INC051-129-280030- /O.NEW.KPAH.TO.W.0057.080628T0006Z-080628T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 706 PM CDT FRI JUN 27 2008 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS... SOUTHERN EDWARDS COUNTY IN SOUTHEAST ILLINOIS... SOUTHWESTERN WABASH COUNTY IN SOUTHEAST ILLINOIS... NORTHEASTERN WHITE COUNTY IN SOUTHEAST ILLINOIS... WESTERN GIBSON COUNTY IN SOUTHWEST INDIANA... EXTREME NORTHEASTERN POSEY COUNTY IN SOUTHWEST INDIANA... * UNTIL 730 PM CDT. * AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF GRAYVILLE...OR 7 MILES SOUTHWEST OF ALBION...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE... GRAYVILLE... OWENSVILLE... NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3840 8767 3820 8770 3825 8816 3836 8816 TIME...MOT...LOC 0006Z 271DEG 33KT 3830 8811 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 27, 5:40 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 27, 5:40 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 540 PM CDT FRI JUN 27 2008 .UPDATE... UPDATED FORECAST FOR THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 623 FOR AREAS ROUGHLY NORTH OF A KCGI/KPAH/KHOP LINE TIL 03Z. PRIMARY SEVERE WEATHER POTENTIAL APPEARS TO BE ALONG AND NORTH OF KMDH/KOWB LINE...WHERE WIND FIELDS ARE MORE SUPPORTIVE OF STORM ORGANIZATION. INSTABILITY ALSO APPEARS TO BE SOMEWHAT STRONGER IN THOSE AREAS. POPS FOR THE OVERNIGHT HOURS WILL REMAIN QUITE HIGH /50 TO 60 PERCENT/...THOUGH CONVECTIVE INFLOW SHOULD BECOME ELEVATED BY THEN. RAISED QPF FOR THE EVENING HOURS TO ACCOUNT FOR INTENSE CONVECTION DEVELOPING IN NORTHERN ZONES. && .PREVIOUS DISCUSSION /ISSUED 118 PM CDT FRI JUN 27 2008/... GIVEN NEARBY MCV/POTENTIAL FOR DIURNALLY ENHANCED CONVECTION THIS EVENING...THEN OVERNIGHT LATE NIGHT CHANCE COMING IN FROM THE NORTH WITH FRONT...WL COMBINE THE PREVIOUSLY SEPARATED 6 HOUR GRIDS INTO ONE 12 HOUR GRID FOR A NET LOW LIKELY (NORTH) TO HIGH CHANCE (SOUTH) TONIGHT POP. THIS WILL THEN BLEND WELL WITH THE LIKELY CAT POPS WELL NEED FOR SATURDAY AS THE FRONT MOVES INTO A SOUPED UP WARM/JUICY/UNSTABLE ATMOS SATURDAY...WITH SLGT RISK SVR OUTLOOKED ENTIRE REGION FOR FROPA SAT PM/EVENING WHEN BEST POPS WILL EXIST. MODELS SLOWING TREND CONTINUES ON BACKSIDE WITH FRONT DEPARTURE...PREVIOUSLY LOOKED TO BE ENTIRELY GONE BY 06Z...NOW LOOKING LIKE MAYBE ITS STILL MOVING THRU WKY AND EXITING BY 12Z. WE KEPT SUN AM DRY THEN RETAINED/SLIGHTLY EXPANDED A SLGT CHANCE/20 POP FOR THE FAR NE/ERN PTNS FA WITH A LITTLE 2NDARY UPR TROF PASSAGE IN BY THEN DIURNALLY ENHANCED/STEEPENED LAPSE RATES. MIGHT TURN OUT TO BE NOTHING BUT THE NAM DOES PAINT A NARROW CONVECTIVE RIBBON OF QPF ACROSS SWIN/SEIL INTO THE ERN PENNYRILE. AFT SUN WE LOOK POST FRONTALLY COOLED AND DRIED WITH PLEASANT LATE JUNE-EARLY JULY TEMPS IN L-M80S AND U50S-L60S. AROUND MID WEEK THE LONGER RANGE MODELS SUGGEST GRADUALLY RISING HEIGHTS WILL BEGIN TO BUMP TEMPS/HUMIDITIES BACK UP BUT NOT TOO BAD STILL...PERHAPS EDGING CLOSER TO SEASONAL NORMS BY THE END OF THE WEEK. ACCOMPANYING THIS MODIFICATION WILL BE THE ATTENDANT SLGT CHANCE POPS RETURN WHICH WE HAVE GOING NOW FOR NEXT THU-FRI. MOS BLEND OF TEMPS INTO COLLAB PIC LOOKS GOOD SHORT TERM WHILE WE PREFER THE SLIGHTLY COOLER/DRIER GFS BASED MEX MOS WITH THE COLLAB PIC VERSUS THE HPC AS STAND ALONE. && .AVIATION... VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA DURING THREE SEPARATE PERIODS THROUGH SATURDAY. THE FIRST WILL BE LATE THIS AFTERNOON THROUGH MUCH OF THE EVENING. SCATTERED THUNDERSTORMS WILL TRY TO DEVELOP SOUTHEASTWARD INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS AFTER 22Z...SOME OF THESE COULD BE STRONG WITH THE POTENTIAL FOR TORRENTIAL RAIN AND SEVERE WIND GUSTS. MOST LOCATIONS WILL BE IMPACTED FOR AN HOUR OR TWO...AS THESE STORMS CONTINUE TO DEVELOP SOUTH AND EAST OVER MUCH OF THE AREA THROUGH THE EVENING. FOR NOW WILL JUST HAVE CB MENTIONED IN THE TAFS. THE SECOND CHANCE IS STRADDLING DAYBREAK...AS AN EAST/WEST BAND OF ELEVATED STORMS DEVELOPS AND SLOWLY WORKS SOUTH AND EAST THROUGH THE AREA. THIS ROUND OF STORMS COULD LAST 3 TO 4 HOURS AT ANY ONE LOCATION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN THREATS EARLY SATURDAY. FOR NOW WILL HAVE VCTS FOR THIS EVENT. THE THIRD WILL BE JUST BEYOND THE 18Z TAF PERIOD. THESE STORMS WILL LIKELY IMPACT AREAS FOR AN HOUR OR LESS SATURDAY AFTERNOON...BUT COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && UPDATE...MY PREVIOUS...HUMPHREY/SPAETH AVIATION...SPAETH
Hazardous weather outlook, Jun 27, 5:57 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 557 PM CDT FRI JUN 27 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 557 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING...MAINLY WITHIN A SEVERE THUNDERSTORM WATCH THAT INCLUDES MOST PLACES NORTH OF A CAPE GIRARDEAU MISSOURI TO MADISONVILLE KENTUCKY LINE. WHILE DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS...AN ISOLATED TORNADO CANNOT BE RULED OUT. AFTER MIDNIGHT...THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL WILL DECREASE SIGNIFICANTLY. THE COVERAGE OF THUNDERSTORMS SHOULD REMAIN QUITE HIGH...WITH THE POTENTIAL FOR HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY AND SATURDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BECOME SEVERE...ESPECIALLY SATURDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE REGION. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO LOCALIZED FLOODING FROM VERY HEAVY RAIN. FREQUENT CLOUD-TO-GROUND LIGHTNING WILL ALSO BE A HAZARD. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY OVER PORTIONS OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND THE PENNYRILE REGION OF WESTERN KENTUCKY...EAST OF THE LAKES. HOWEVER WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED THIS EVENING IN THE SEVERE THUNDERSTORM WATCH AREA. SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE REGION ON SATURDAY...MAINLY IN THE AFTERNOON AND EVENING. MY
In the hours before
Local storm report, Jun 27, 6:14 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 1 N DU QUOIN 38.02N 89.24W
06/27/2008 E70 MPH PERRY IL LAW ENFORCEMENT
STATE TROOPER REPORTED TREES DOWN ON NORTH EDGE OF TOWN
WITH WINDS OF AT LEAST 70 MPH.
&&
MYLocal storm report, Jun 27, 6:17 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
617 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 2 N MOUNT VERNON 38.35N 88.91W
06/27/2008 E0.88 INCH JEFFERSON IL BROADCAST MEDIA
REPORTED BY WMIX RADIO
&&
MYLocal storm report, Jun 27, 6:21 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
621 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FUNNEL CLOUD 4 ESE MOUNT VERNON 38.30N 88.84W
06/27/2008 JEFFERSON IL TRAINED SPOTTER
ROTATING WALL CLOUD PRODUCED A BRIEF FUNNEL CLOUD.
OBSERVED FROM JUNCTION OF INTERSTATES 64 AND 57 LOOKING
EAST.
&&
MYLocal storm report, Jun 27, 6:44 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
644 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 N BENTON 38.02N 88.92W
06/27/2008 FRANKLIN IL NWS EMPLOYEE
OFF DUTY NWS METEOROLOGIST REPORTED SEVERAL LARGE TREES
DOWN ON NORTH SIDE OF CITY. ROUTE 37 BLOCKED.
&&
MYLocal storm report, Jun 27, 6:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
651 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TORNADO 5 W WAYNE CITY 38.35N 88.68W
06/27/2008 WAYNE IL LAW ENFORCEMENT
ON ILLINOIS ROUTE 15 ABOUT A MILE INSIDE WAYNE
COUNTY...REPORTED BY SHERIFF DEPUTY
&&
MYLocal storm report, Jun 27, 7:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG INA 38.15N 88.90W
06/27/2008 JEFFERSON IL NWS EMPLOYEE
GREENHOUSE BLOWN INTO CORNFIELD NEAR REND LAKE COLLEGE.
TIME ESTIMATED BY RADAR.
&&
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:19 PM CDT | Severe Thunderstorm Warning | PAH | Wabash, White | 26 min |
| Jun 27, 7:22 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 38 min |
| Jun 27, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 44 min |
| Jun 27, 8:06 PM CDT | Areal Flood Advisory | PAH | Vanderburgh | 57 min |
| Jun 27, 8:28 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 32 min |
| Jun 27, 8:39 PM CDT | Severe Thunderstorm Warning | PAH | Warrick | 36 min |
Nearby
Tornado Warnings in Illinois, 2008Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.